MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 3 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 3 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Catalog Number 150610003
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Suspected aseptic loosening of the tibia.No present infection of the joint when we performed the revision surgery on (b)(6) 2023.Doi: (b)(6) 2016.Doe: (b)(6) 2023.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On 10/12/2023 medical records note the patient had a left knee implanted (b)(6) /2016.Three months ago, the patient developed insidious onset of pain and varus deformity.Loosening of left tibial tray and pain were noted.Additional information received: a.Was there a surgical delay because of this event? no.B.What is the loosening interface? cement & implant as well as cement and bone.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (device codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D6b and h6 (clinical code).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿suspected aseptic loosening of the tibia.No present infection of the joint when we performed the revision surgery on (b)(6) 2023".The product was not returned to depuy synthes, however photos were provided for review.Review of the radiological images revealed that the attune rp tib base sz 3 cem presents signs of radiolucency under both sides of the base plate and on the posterior side of the cone.Additionally.The medial side of the implant appears to be subsided.The observations of the tibial base support the allegation of loosening/migration.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [150610003/ 7948351] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the attune rp tib base sz 3 cem would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [150610003/ 7948351] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
ATTUNE RP TIB BASE SZ 3 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18101360
Report Number1818910-2023-22950
Device Sequence Number15383065
Product Code NJL
UDI-Device Identifier10603295042570
UDI-Public10603295042570
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number150610003
Device Lot Number7948351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer11/14/2023
04/02/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/22/2023
04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL DOME PAT 32MM; ATTUNE PS FEM LT SZ 3 CEM; ATTUNE PS RP INSRT SZ3 5MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale